MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCISSOR DOUBLE HOOK; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SCISSOR DOUBLE HOOK; ACCESSORIES,ARTHROSCOPIC
Model Number 7209491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the scissor double hook was broken, it came apart from the scissor end.It is unknown whether the event happened during surgery and if there was patient involvement.No further details provided.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.A review of customer provided images found that the distal end of the front end assembly is fractured.Another image confirms the part number of the device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SCISSOR DOUBLE HOOK
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12426592
Report Number1219602-2021-01849
Device Sequence Number17415170
Product Code NBH
UDI-Device Identifier03596010474551
UDI-Public03596010474551
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209491
Device Catalogue Number7209491
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/06/2021
Initial Report FDA Received Date09/05/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1